MAUDE Adverse Event Report: BIOMÉRIEUX, SA TODD HEWITT BROTH + ANTIBIOTICS (TODD H-T)

BIOMÉRIEUX, SA TODD HEWITT BROTH + ANTIBIOTICS (TODD H-T)
Model Number TODD H-T
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: todd-hewitt broth + antibiotics is a selective enrichment broth for the detection of group b streptococci in pregnant women (1, 2, 3, 4).This broth can also be used for the enrichment of s.Aureus within the scope of methicillin-resistant s.Aureus detection.Issue description: a customer in italy notified biomérieux of no growth in association with todd hewitt broth + atb 20t 9ml (ref.(b)(4), lot.1009554700, exp.Date: 6/20/2023).The customer reported an anomaly in the growth of streptococcus agalactiae after enrichment in broth with (b)(6) ((b)(6)).In particular, the customer observed a massive growth in gbs and cna from direct seeding of the vaginal swab before the broth enrichment procedure and the absence of growth of the same streptococcus agalactiae from seeding on gbs and cna after broth enrichment.The laboratory procedure foresees both the direct seeding of vaginal and rectal swabs on cna and gbs and the enrichment in broth, followed by incubation in a thermostat for 18-24h and the subsequent seeding from broth again on cna and gbs.Streptococcus agalactiae identification was confirmed with vitek 2 card.The customer was able to report but there was discomfort.At the time of the global assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.An investigation has been initiated.
 
Additional Manufacturer Narrative
Context: a customer in italy notified biomérieux of no growth in association with todd hewitt broth + atb 20t 9ml (ref.42116, lot.1009554700, exp.Date: 6/20/2023).The customer reported an anomaly in the growth of streptococcus agalactiae after enrichment in broth with todd hewitt (todd h-t).There was massive growth of streptococcus agalactiae on gbs and columbia anc agar (cna) from direct seeding of a vaginal swab, then no growth of the same streptococcus agalactiae on gbs and cna after broth enrichment.The strain and the tubes in question were not available for investigation.Photos are available.Investigation: batch history record and complaint trend analysis, there is no capa related to the customer¿s complaint recorded.A complaint history review was completed for this issue concluded with no implication of a trend.This complaint has not been identified as a systemic quality issue.Investigation results: 1.Lot review analysis: lot number 1009554700 was manufactured on 24 aug 2022.2085 kits (20 tubes / kit) have been released with an expiration date of 20 jun 2023.The quality control of the weight and the appearance of the product complied with specifications for the duration of the manufacturing process.Quality controls are performed before releasing the product.The following controls were performed: the quality controls complied with specifications for all the atcc controls tested for microbiological activity.The following strains were tested: good growth for streptococcus agalactiae nctc (b)(6) and streptococcus agalactiae nctc (b)(6).And total inhibition was observed for the following strains, escherichia coli atcc (b)(6) and proteus vulgaris atcc (b)(6).All the quality controls conformed with specifications.Control of microbiological condition and appearance, tubes were incubated at 33-37°c for 14 days.The results are within specification.Ph control.The results are within specification.Control of the % transmission.All the tubes tested complied with specifications.The quality control of lot 1009554700, reference (b)(6) is compliant.No recorded nonconformance involving a product performance issue for this lot.The lot review did not identify an explanation for the fertility defect reported.2.Retained samples analysis: biomérieux retains samples of every lot number released to the market.The retained samples for the impacted lot number 1009554700 were tested in parallel with a reference lot (reference (b)(4), lot 1009477260, expiry date 04-may-2023).The bacteriological performance of the lot in question was checked with control strains, streptococcus agalactiae nctc (b)(4) and streptococcus agalactiae nctc (b)(4).Growth from 18-20 hours and very good growth at 24 hours +/- 2 hours of incubation were obtained.And a total inhibition was observed for escherichia coli atcc (b)(4) and proteus vulgaris atcc (b)(4) at 24 hours +/- 4 hours of incubation.The reported issue, namely, no growth of streptococcus agalactiae after enrichment with todd hewitt broth + antibiotics (todd h-t) was not reproduced during this investigation with the impacted lot 1009554700, expiry date on 20-jun-2023.Conclusion: analysis of lot number records indicated that the impacted lot, 1009554700, complied with biomérieux specifications and no nonconformities impacting product performance were recorded during the manufacturing process.Retained sample plates from the impacted lot number and a reference lot number were tested.Streptococcus agalactiae nctc (b)(4) and streptococcus agalactiae nctc (b)(4) showed a growth from 18-20 hours and a good growth at 24 hours +/- 2 hours of incubation.

Brand Name
TODD HEWITT BROTH + ANTIBIOTICS (TODD H-T)
Common Device Name
TODD HEWITT BROTH + ANTIBIOTICS (TODD H-T)
Manufacturer (Section D)
BIOMÉRIEUX, SA
5 rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX, SA
5, rue des aqueducs
craponne 69290
FR   69290
Manufacturer Contact
céline lacroix gimon
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key16673459
Report Number9615755-2023-00001
Device Sequence Number5377716
Product Code JSD
UDI-Device Identifier03573026118723
UDI-Public03573026118723
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Model NumberTODD H-T
Device Catalogue Number42116
Device Lot Number1009554700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown